Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

On IZRA-D for treatment of acid reflux. Feel heart burn and nausea when miss dosage. Suggest?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5665 Questions
I'm on a daily dose of IZRA-D 40 (Esomeprazole+domperdone) for the past 3 years for treatment of acid reflux. The day I miss it I feel severe heartburn and nausea. Is it safe to continue with the medication for longer period? I'm 33 yr old and a regular taker of approx. 180 ml alcohol.
Posted Tue, 23 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 57 minutes later
Hi and welcome to XXXXXXX Thank you for your query.
It is not contraindicated to take this combination of drugs as long period treatment. Although,there is no enough study which investigated this long term effect,but for esomeprasole is proved that even lifetime use is safe. This drug doesnt have some significant systemic effect and if you didnt have any side effects till now, then you dont have to be worried
But it is usually taken till stomach mucosa heals and it should be confirmed by gastroscopy. Drugs tretment should always be combined with life and dietary changes and it means that you should avoid long sitting, leaning forward, stress and anxiety. Also you should avoid alcohol, coffee, smoking, fats and fast food, carbonated drinks and eat more milk and milk products, fruit and vegetables, boiled food and natural beverages. 1 hour after meal you should not sit or lay. Also lay with elevated upper body. If you are overweight you should do often exercise to lose weight.
You can try to lower dosage gradually or try to take proton pump inhibitor only( Nexium or similar drugs). If it doesnt help,then continue with IZRA-D and its regular dosage.

Hope I have answered your query. If you have any further questions I will be happy to help. Regards
Above answer was peer-reviewed by
Follow-up: On IZRA-D for treatment of acid reflux. Feel heart burn and nausea when miss dosage. Suggest? 15 hours later
Thank you doctor for this elaborate explanation. However, I've felt Calcium deficiency and upon visit an orthopaedic, I was prescribed Calcium supplements and Omega-3 fatty acids supplements because I was having pain in shoulders and some pain in the fingers hurt long back which was not subsiding. Can esomeprazole be responsible for causing calcium deficiency?
Answered by Dr. Ivan R. Rommstein 10 hours later
There are some studies which claim that long use of IPP can cause calcium,iron and B12 defficiency, but this isnt some common side effect and it is usually seen after more than 5-6 years of treatment with higher dosage. You can prevent it by calcium supplements. Also, if there is blood work which indicate anaemia you should take B12 and iron supplements.
So I suggest to continue with esomeprasole,but from time time try to stop it or decrease the dose and see will pain occur again. Because when gastric wall heals and there is no diet which irritates your stomach, antiacid medicines arent necessary anymore. But all in all, nothing serious can happen if you take IZRA-D and there is more benefit than disadvantages of such treatment.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor